Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Examples of measures with slow decay of the spherical means of the Fourier transform


Author: Felipe Ponce Vanegas
Journal: Proc. Amer. Math. Soc. 146 (2018), 2617-2621
MSC (2010): Primary 42B99, 28A80
DOI: https://doi.org/10.1090/proc/13999
Published electronically: February 8, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Many authors have studied the rate of average decay of the Fourier transform of measures because of its relationship with the Falconer's conjecture. Although examples have been given showing that the spherical average of the Fourier transform cannot decay always too fast, they usually do not exhibit a single measure decaying sufficiently slow on the whole space. We recover known results using instead single measures.


References [Enhancements On Off] (What's this?)

  • [1] Jean Bourgain, Hausdorff dimension and distance sets, Israel J. Math. 87 (1994), no. 1-3, 193-201. MR 1286826
  • [2] L. Brandolini, G. Gigante, A. Greenleaf, A. Iosevich, A. Seeger, and G. Travaglini, Average decay estimates for Fourier transforms of measures supported on curves, J. Geom. Anal. 17 (2007), no. 1, 15-40. MR 2302871
  • [3] L. Brandolini, S. Hofmann, and A. Iosevich, Sharp rate of average decay of the Fourier transform of a bounded set, Geom. Funct. Anal. 13 (2003), no. 4, 671-680. MR 2006553
  • [4] M. Burak Erdogan, A bilinear Fourier extension theorem and applications to the distance set problem, Int. Math. Res. Not. 23 (2005), 1411-1425. MR 2152236
  • [5] M. Burak Erdogan, On Falconer's distance set conjecture, Rev. Mat. Iberoam. 22 (2006), no. 2, 649-662. MR 2294792
  • [6] K. J. Falconer, On the Hausdorff dimensions of distance sets, Mathematika 32 (1985), no. 2, 206-212 (1986). MR 834490
  • [7] Seheon Ham and Sanghyuk Lee, Restriction estimates for space curves with respect to general measures, Adv. Math. 254 (2014), 251-279. MR 3161099
  • [8] S. Hofmann and A. Iosevich, Circular averages and Falconer/Erdös distance conjecture in the plane for random metrics, Proc. Amer. Math. Soc. 133 (2005), no. 1, 133-143. MR 2085162
  • [9] Alex Iosevich and Michael Rudnev, Distance measures for well-distributed sets, Discrete Comput. Geom. 38 (2007), no. 1, 61-80. MR 2322116
  • [10] Alex Iosevich and Misha Rudnev, On the Mattila integral associated with sign indefinite measures, J. Fourier Anal. Appl. 13 (2007), no. 2, 167-173. MR 2313432
  • [11] Nets Hawk Katz and Terence Tao, Some connections between Falconer's distance set conjecture and sets of Furstenburg type, New York J. Math. 7 (2001), 149-187. MR 1856956
  • [12] R. Lucà and K. Rogers, Average decay of the Fourier transform of measures with applications, arXiv:1503.00105 [math.CA] (2015).
  • [13] Pertti Mattila, Spherical averages of Fourier transforms of measures with finite energy; dimension of intersections and distance sets, Mathematika 34 (1987), no. 2, 207-228. MR 933500
  • [14] Pertti Mattila, Geometry of sets and measures in euclidean spaces, Cambridge University Press, 1995.
  • [15] Pertti Mattila, Hausdorff dimension, projections, and the Fourier transform, Publ. Mat. 48 (2004), no. 1, 3-48. MR 2044636
  • [16] Tuomas Orponen, On the distance sets of self-similar sets, Nonlinearity 25 (2012), no. 6, 1919-1929. MR 2929609
  • [17] Per Sjölin, Estimates of spherical averages of Fourier transforms and dimensions of sets, Mathematika 40 (1993), no. 2, 322-330. MR 1260895
  • [18] Per Sjölin and Fernando Soria, Estimates of averages of Fourier transforms with respect to general measures, Proc. Roy. Soc. Edinburgh Sect. A 133 (2003), no. 4, 943-950. MR 2006210
  • [19] H. Steinhaus, Sur les distances des points dans les ensembles de mesure positive, Fund. Math. 1 (1920), 93-104.
  • [20] Thomas Wolff, Decay of circular means of Fourier transforms of measures, Internat. Math. Res. Notices 10 (1999), 547-567. MR 1692851

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42B99, 28A80

Retrieve articles in all journals with MSC (2010): 42B99, 28A80


Additional Information

Felipe Ponce Vanegas
Affiliation: Department of Mathematics, National University of Colombia, Bogotá 111321, Colombia
Email: feponcev@unal.edu.co

DOI: https://doi.org/10.1090/proc/13999
Received by editor(s): January 18, 2017
Received by editor(s) in revised form: April 18, 2017, and September 11, 2017
Published electronically: February 8, 2018
Additional Notes: The author was supported by a grant Colciencias N. 6172. The author would also like to thank the Institute of Mathematical Sciences - ICMAT where part of this work was done, for its hospitality. The author wishes to thank Javier Ramos for his support.
Communicated by: Alexander Iosevich
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society